By: George Mikhail
A Bronx pharmacy mistakenly gave the wrong drug to a 7-year-old boy that resulted in an overdose and hospitalization. Instead of getting generic Ritalin for his attention deficit disorder, the bottle contained Methadone – a powerful painkiller known as the synthetic heroin. The mother of the boy has filed a lawsuit for this dangerous mixup.
After having the third methadone pill, young Adrien stopped breathing and turned blue. After rushing him to the hospital, doctors figured out that drug was Methadone. Unfortunately, mixups of the two drugs are common in New York City and nationwide. Both drugs have similar sounding names, stamped with an “M”, and similar dosages. The FDA has warned pharmacies to be cautious and to avoid mixing up the drugs. A similar case resulted in an 8-year-old New York City boy dying. Adrien could have suffered liver failure, stroke, brain damage or even death; luckily, the Bronx resident survived the life-threatening mixup, but spent seven days hospitalized suffering respiratory and heart problems.